MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PSI SET: 9 FR; INTRODUCER, CATHETER

ARROW INTERNATIONAL LLC ARROW PSI SET: 9 FR; INTRODUCER, CATHETER
Model Number IPN925081
Medical Device Problem Codes Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "the event occurred during the placement of the device.The catheter was necessary to introduce a swan ganz (patient in cardiogenic shock).The placer has a lot of experience and she placed the catheter according to the ifu (she used the dilator correctly), then she tried to move further the sheath and it completely got curled.She then left the guidewire in place and she took a new introducer and the procedure was successful this time.When it comes to the patient, he deceased 1 day later.Placer clearly states there is no causal link with this incident.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for evaluation.The photo revealed significant kinking/crimping in two locations towards the distal end of the sheath extrusion.The customer also returned one psi sheath as well as the lidstock and tray for analysis.The dilator was returned inserted into the sheath.Definite signs of use were observed in the form of biological material on the sheath.There was no evident kinks, bends, tears, or damage observed on the returned sheath.The customer was contacted and confirmed that the sample received is the actual sample related to the complaint event.Microscopic examination of the sheath extrusion revealed no obvious defects or anomalies.The sheath appeared uniform, smooth, and there was no visual evidence of kinks or bends.The outer diameter of the sheath body measured 0.1535" which is within specifications of 0.1495"-0.1545" per product extrusion drawing.The inner diameter of the sheath body measured 0.1270" which is within specifications of 0.1270"-0.1320" per product extrusion drawing.Functional testing was performed per the instructions for use (ifu) provided with this kit which states, "ensure dilator is in position and locked to hub of sheath.Thread peel-away sheath/dilator assembly over guidewire.".The dilator was removed and then re-inserted into the sheath and was able to lock into the hub of the sheath.A lab inventory guidewire was also able to be threaded through the subassembly with little to no issues.No functional defects were observed with the returned device.Manufacturing was previously contacted on complaints of similar nature.They indicated that during the manufacturing process there is a 100% visual inspection of the sheath extrusion that identifies any kinks , bends, tears, or similar defects.A device history record review was performed with no relevant findings identified.The ifu provided with this kit informs the user, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to vessel perforation and bleeding, or component damage." the ifu also cautions the user "do not withdraw dilator until sheath is well within vessel to reduce risk of damage to sheath tip".The customer report of sheath kinked/bent was confirmed.Based on the customer provided photos, the sheath experienced significant kinking/crimping in two locations towards the distal end.However, as the customer stated in the report, the sheath that was received from the customer no longer revealed these same characteristics.Upon receipt, there was no clear visual evidence of kinking or crimping in the sheath.The device passed all relevant dimensional and functional testing.Additionally, a device history record review was performed with no relevant findings.The sheath met all relevant visual, dimensional, and functional requirements upon receipt.Manufacturing indicated that this device is 100% visually inspected in-process for kinks and bends after the extrusion process.Therefore, based on the customer photo, the complaint can be confirmed; however, the root cause cannot be determined based on the returned sample and available information.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PSI SET: 9 FR
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20677273
Report Number9680794-2024-01096
Device Sequence Number9161768
Product Code DYB
UDI-Device Identifier00801902101709
UDI-Public(01)00801902101709(11)240226(17)281231(10)14F24A0265(21)
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K780532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN925081
Device Catalogue NumberSI-09903-E
Device Lot Number14F24A0265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer11/21/2024
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexFemale